Truvada, Viramune - possible reaction
Mar 28, 2008
I took Combivir, Norvir and Invirase successfully for two years. But after suffering from pain on the edges of my big toenails for most of the time - which my doctor says can be a side effect of Norvir - and also desiring a meds combo that I only need to take once a day, I decided with my doctor to change to Truvada and Viramune. The morning after the first day of the new pills, I woke up with extreme sinus inflammation and headaches. My doctor says this is unlikely from the drugs and that it is a sinus infection that arose quite coincidentally. After a month of antibiotics the sinus pressure and pain is still there, the headaches as a result as well. I have seen an ear, nose and throat specialist and he found nothing unusual in the sinus passages. Meanwhile I suffer and I'm at whit's end. I may try homeopathic means. Any suggestiions? Have you any experience with patients encountering sinus pressure as a reaction to HIV meds?
P.S. - I've been HIV positive for 25 years - a long time survivor...
Response from Dr. Henry
I haven't observed localized symptoms such as yours (sinus pressure) that was linked to Truvada/Viramune. If no other explanation found then switching your meds (such as Sustiva for Viramune) on a careful trial basis could be considered. If any reader knows of any reported cases such as described here please post. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Diarrhea After Deep Kissing Worried I Have HIV
- Flu Symptoms After Sex With Hooker Condom Broke Worried I Have HIV
- Hpv After Handjob Sign Of HIV AIDS
- Painful Urination After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Frequent Watery Vaginal Discharge With Bad Odor
- Can You Get Std From Unprotected Oral Sex?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.